Arkansas, 2003

Lightning Strikes in Arkansas, July 30, 2003

July 30, 2003 · NWS SHV · 2 events in 1 county or zone

2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 30, 1:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT WED JUL 30 2003

18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF
I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY.  THIS
BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA
FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS
IT SLOWLY MOVES SOUTHWARD.  ON FRIDAY LOOK FOR DRIER AIR TO INVADE
THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY.  BEST
CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA
AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST
AVAILABLE.  OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH
KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS.  MODELS ARE IN
GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM.

PRELIMS...
SHV 74/91/73/95 5522
MLU 75/90/73/93 5522
TXK 73/92/73/97 5221
TYR 74/93/74/95 5221
LFK 73/93/73/95 5532

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Jul 30, 11:00 AM CST, 2 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUL 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON
AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING
WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 102 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Columbia

When
July 30, 1:30 PM CST
Where
Columbia County, Taylor
Reported by
NEWSPAPER
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Lightning struck a house on Shady Lane south of East University. Only light damage was reported.

Lightning, Columbia

When
July 30, 1:36 PM CST
Where
Columbia County, Macedonia
Property damage
$40,000
Reported by
NEWSPAPER
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

The Rudd's Crossing Volunteer Fire Department went to a barn fire on Columbia 147 off Arkansas 271 which was started by a lightning strike. The structure was reported a total loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365754, 5365755.